View Full Version : Plaquenil and Weight Loss
12-17-2005, 10:25 PM
I've been taking Plaquenil for a week, and have lost 12 pounds. Anyone have similar affects early into Plaquenil?
Many thanks.. Love and light and Merry Christmas/Happy Holidays to all!
12-18-2005, 04:21 AM
:shock: WOW Chal, talk about a quick diet!
Don't know if it is common or not. I lost weight when I initially switched to vegetarian = as avoiding saturated fats and concentrated meat protiens lowered my caloric intake. THat was over the fist several months, though. I don't remember having a similar reaction to the plaquenil. I could have used a 12 pound quick diet too!
Talk to your doc or pharmacist - that is a heck of a weight change in one week.
12-18-2005, 08:11 AM
Wow! 12 lbs thats alot so suddenly! I know that when I first was put on plaquenel I also just started taking prednisone. I didn't gain any weight from the prednisone-phewf. So the whole time I stayed my normal weight and once I tappered off of the prednisone I stayed on plaquenel(and still am on it). I first lost about 10 lbs over a months time and now I've stayed at that weight 140lbs (height 5'10"). I do notice I don't eat nearly as much being just on the plaquenel. If I have a big lunch dinner is almost a snack like meal and vice versa-if we are having a big dinner I just eat a little at lunch so I know I"m eating. I am very rarley actually hungry though, but I try to keep things down because I do know plaquenel has the side affect of suppressing your diet. Hope that helps!!
12-18-2005, 09:13 AM
Wow - thanks Ladies. Traceo - had no idea that was a side affect. I looked everywhere (it was initially making me quesy..) and saw a few things about nausea, but nothing about appetite supression (not that Im using it for that of course!)
But your rigtht - its like I need to remind myself to eat!
Thank you both!
12-18-2005, 09:20 AM
Hey your welcome!
That's weird you woudln't have been warned of that. I know Canadian drug laws are different from yours in the USA but you would think we would be aware of the same side effects. Especially one that is common. I also know that anorexia is a side effect warned about too (which ofcourse would tie in with the loss of appetite etc.)
So yes I just make sure I'm eating atleast my three meals a day because with me its very important I have all the energy I can get throughout the day!! and ofcourse maintaining a healthy diet is extremley important too and a missed meal would take alot of that away!
I'm glad I can help you!!